Alert archive / Alabama / River Flood Warnings in 2022
River Flood Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 2, 2022, 9:20 AM CST for Greene County, Pickens County, Sumter County, Alabama. It took effect at Feb 4, 2022, 5:41 AM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2022, 9:20 AM CST (15:20 UTC)
- In effect from
- Feb 4, 2022, 5:41 AM CST
- Expired
- Feb 3, 2022, 7:14 PM CST
- In force
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Pickens County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 114.64 ft at Feb 4, 2022, 12:00 PM CST.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
957
WGUS44 KBMX 021520
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
920 AM CST Wed Feb 2 2022
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Tombigbee River At Bevill Lock and Dam affecting Greene, Pickens
and Sumter Counties.
.Rainfall totaling 2 to 4 inches is expected over the Tombigbee
River basin through early Friday morning. A flood warning is now in
effect for the Tombigbee River for anticipated water rises.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by this evening, or sooner if
conditions warrant.
&&
ALC063-107-119-030330-
/O.NEW.KBMX.FL.W.0002.220204T1141Z-220207T0900Z/
/AVLA1.1.ER.220204T1141Z.220205T1200Z.220206T2100Z.NO/
920 AM CST Wed Feb 2 2022
...FLOOD WARNING IN EFFECT FROM LATE THURSDAY NIGHT TO EARLY MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River At Bevill Lock and Dam.
* WHEN...From late Thursday night to early Monday morning.
* IMPACTS...At 122.0 feet, Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
* ADDITIONAL DETAILS...
- At 7:00 AM CST Wednesday the stage was 109.7 feet.
- Forecast...The river is expected to rise above flood stage
early Friday morning to a crest of 124.1 feet Saturday
morning. It will then fall below flood stage Sunday
afternoon.
- Flood stage is 122.0 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$
89^GSatterwhite3 follow-up statements
919
WGUS84 KBMX 030051
FLSBMX
Flood Statement
National Weather Service Birmingham AL
651 PM CST Wed Feb 2 2022
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River At Bevill Lock and Dam affecting Greene, Pickens
and Sumter Counties.
.Flooding continues on the Tombigbee River and a flood warning
remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by Thursday morning, or sooner if
conditions warrant.
&&
ALC063-107-119-031300-
/O.EXT.KBMX.FL.W.0002.220204T1551Z-220207T0515Z/
/AVLA1.1.ER.220204T1551Z.220205T1200Z.220206T1715Z.NO/
651 PM CST Wed Feb 2 2022
...FLOOD WARNING NOW IN EFFECT FROM FRIDAY MORNING TO LATE SUNDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River At Bevill Lock and Dam.
* WHEN...From Friday morning to late Sunday evening.
* IMPACTS...At 122.0 feet, Cattle in low-lying areas of Southern
Pickens County should be moved to higher ground. Cattle are cutoff
in lowlands of Southern Pickens County at stages above 122 feet.
* ADDITIONAL DETAILS...
- At 5:00 PM CST Wednesday the stage was 109.4 feet.
- Forecast...The river is expected to rise above flood stage
late Friday morning to a crest of 124.0 feet Saturday
morning. It will then fall below flood stage late Sunday
morning.
- Flood stage is 122.0 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$366
WGUS84 KBMX 031450
FLSBMX
Flood Statement
National Weather Service Birmingham AL
850 AM CST Thu Feb 3 2022
...The Flood Warning continues for the following rivers in Alabama...
Tombigbee River At Bevill Lock and Dam affecting Greene, Pickens
and Sumter Counties.
.Flooding is expected on the Tombigbee River and a flood warning
remains in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
Another statement will be issued by this evening, or sooner if
conditions warrant.
&&
ALC063-107-119-040300-
/O.EXT.KBMX.FL.W.0002.220205T1500Z-220206T0730Z/
/AVLA1.1.ER.220205T1500Z.220205T1800Z.220205T1930Z.NO/
850 AM CST Thu Feb 3 2022
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY MORNING TO EARLY SUNDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Tombigbee River At Bevill Lock and Dam.
* WHEN...From Saturday morning to early Sunday morning.
* ADDITIONAL DETAILS...
- At 7:00 AM CST Thursday the stage was 110.2 feet.
- Forecast...The river is expected to rise above flood stage
late Saturday morning to a crest of 122.1 feet early Saturday
afternoon. It will then fall below flood stage early Saturday
afternoon.
- Flood stage is 122.0 feet.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$511
WGUS84 KBMX 040114
FLSBMX
Flood Statement
National Weather Service Birmingham AL
714 PM CST Thu Feb 3 2022
...The Flood Warning is cancelled for the following rivers in
Alabama...
Tombigbee River At Bevill Lock and Dam affecting Greene, Pickens
and Sumter Counties.
.The Tombigbee River is now expected to remain below flood stage at
Bevill Lock and Dam, so the flood warning has been cancelled.
ALC063-107-119-040215-
/O.CAN.KBMX.FL.W.0002.220205T1500Z-220204T0114Z/
/AVLA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
714 PM CST Thu Feb 3 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Tombigbee River At Bevill Lock and Dam.
* ADDITIONAL DETAILS...
- At 6:00 PM CST Thursday the stage was 112.3 feet.
- Forecast...The river is expected to rise to a crest of 114.5
feet tomorrow evening.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 2, 5:52 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Feb 2, 5:52 AM CST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 552 AM CST Wed Feb 2 2022 .UPDATE... For 12Z Aviation. && .SHORT TERM... /Updated at 0355 AM CST Wed Feb 02 2022/ Through Thursday. Wet and mild conditions will be in place through the short term. Overall not much of a change to the ongoing trends with flooding being the main concern. We are already seeing light rain work into the area and will see additional increase in the precipitation through the day and into the afternoon as round one moves through the area. This round will serve as more of a primer to the larger scale rainfall on Thursday. As we move into the overnight period, we will begin to see the cold front itself begin to slowly move into the area Thursday morning. There will be a large amount of rain on the front and backside of the front. By the time rainfall totals are added up, we are looking at 2 to 4 inches in the northwest from today through Friday morning and 1 to 3 inches for areas north of I- 85. South of I-85 1 to 1.5 inches can be expected. A flash flood watch has been issued. Several surface lows will develop along the front with main surface low developing in norther Louisiana by Midnight and sliding along the front. This low will try to pick up a marine front and swing it northward as a warm front. Question is how far north will the front make it. This would determine the severe threat Thursday afternoon. some of the more robust models take the low along an north of a Tuscaloosa to Calera line, thus increasing the threat for a few strong to marginally severe storms through early Thursday evening or until the warm front is absorbed by the cold front. We are going to include the marginal threat for the south during the afternoon, with very low confidence. As for the HWO will continue to use flooding as the primary threat with the low end marginal severe storms as secondary. Addition concerns will be discussed in the long term section as the front moves out of the southeast. 16 .LONG TERM... /Updated at 0355 AM CST Wed Feb 02 2022/ Friday. A solid anafrontal system and widespread rainfall will be working across Central Alabama Thursday night/Friday morning. Lingering rainfall could be heavy at times along with associated embedded/elevated thunderstorms. This overall activity will continue an east/southeast progression into Friday morning. Lighter rainfall will linger for some time after frontal passage as parcels rise over the shallow frontal surface amidst southwesterly flow aloft. Heaviest rainfall will taper off early Friday morning, though lingering flooding could persist for a bit, especially if minor river flooding becomes a consideration due to the widespread nature of the rainfall across many basins. Thunderstorm activity, including any stronger storms, should have already tapered off with loss of surface-based instability. Meanwhile, the shallow layer of cold air will begin working into the area from the northwest. This will allow for a brief window of light rain or freezing rain for our far northwest counties, Marion County in particular. NAM/GFS/SREF BUFKIT soundings between CBN and RSL suggest light freezing rain/drizzle and perhaps some patchy light sleet, generally 3 AM thru 7 AM Friday morning, despite drier mid- level air. ECMWF point forecast soundings also suggest this with sub 850 mb air remaining saturated enough to foster mentionable PoPs. We'll watch trends here in the event a Winter Weather Advisory is needed (any measurable accumulation of freezing rain or sleet in this case). Forecast confidence is too low for any issuance at this time, but will include a low-confidence mention in the HWO for now. Saturday through Monday. The remainder of the long-term forecast period will be best characterized by relatively cool and dry conditions. However, we're still trying to sort out the details of a light rain potential associated with a lagging shortwave on Saturday. This feature is progged to become cutoff/unphased from the northern stream trough as it exits northeastward Friday night. I've kept some low PoPs in for Saturday night/Sunday morning , but don't expect any meaningful QPF after looking at drier solutions in tonight's guidance. Dry, cool weather is forecast for the beginning of next week. 40/Sizemore && .AVIATION... 12Z TAF Discussion. Will continue low-level wind shear across the north through the morning, despite the rain moving in. After 15 to 17z, surface winds pick up further along with convection beginning to move in with upper shortwaves. MVFR cigs develop first at TCL then at BHM, spreading further as convection moves into the area for most. Periods of showers will be on throughout the cycle. Did not include any thunder but will need to be looked at for the next 2 sets of TAFS. 16 && .FIRE WEATHER... Light to moderate rain shower activity will continue to increase from the west today along with further moisture increases. 20 ft winds will remain from the southeast at 5-10 mph. Rainfall becomes more widespread with embedded thunderstorms on Thursday, and some rain could be locally heavy at times. Cooler, drier conditions are expected to work back into the area on Friday behind the cold front. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 61 54 70 39 45 / 90 90 90 100 30 Anniston 64 57 70 44 47 / 80 80 80 100 40 Birmingham 63 57 69 39 44 / 90 90 90 100 20 Tuscaloosa 64 59 70 38 45 / 90 90 100 90 20 Calera 65 60 70 42 46 / 90 90 90 100 30 Auburn 67 57 71 51 55 / 50 50 50 100 60 Montgomery 70 61 74 48 52 / 60 60 80 90 50 Troy 71 60 75 52 56 / 40 50 60 90 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... Flood Watch from Thursday morning through Friday morning for the following counties: Autauga...Bibb...Calhoun...Chambers... Cherokee...Chilton...Clay...Cleburne...Coosa...Dallas...Elmore... Etowah...Greene...Hale...Jefferson...Lee...Lowndes...Macon... Marengo...Montgomery...Perry...Randolph...Shelby...St. Clair... Sumter...Talladega...Tallapoosa...Tuscaloosa. Flood Watch from late tonight through late Thursday night for the following counties: Blount...Fayette...Lamar...Marion... Pickens...Walker...Winston. &&
Hazardous weather outlook, Feb 2, 4:40 AM CST, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 440 AM CST Wed Feb 2 2022 ALZ011>015-017>050-031345- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 440 AM CST Wed Feb 2 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Periods of heavy rainfall are possible tonight along and north of Interstate 59. Rainfall totals of 1 to 2 inches are possible, with locally higher amounts, which may result in localized flooding of low lying or poor drainage areas. In addition to heavy rainfall, a strong to severe thunderstorm or two is possible this afternoon across portions of southwest Central Alabama. Damaging wind gusts up to 60 mph will be the primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of heavy rainfall are expected to continue through Friday morning. Overall, rainfall totals of 2 to 4 inches are possible across much Central Alabama, with locally higher amounts. Flooding of low lying or poor drainage areas may result. A transition to light freezing rain is possible across far northwest Central Alabama early Friday morning. This may result in slippery roadways, especially on bridges and overpasses. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through Friday morning.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 2:19 AM CST | Flood Watch | BMX | Autauga, Bibb, Blount, Bullock, Calhoun, Chambers and 31 more | 50 hr |
| Feb 2, 9:38 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 21 days |
Nearby
River Flood Warnings in Alabama, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.